Evidence map›Paper›PMID 42353414›Full record

ArticleAnimals : an open access journal from MDPI2026

Sinus Tachycardia Following Administration of Naloxone in a Dog During Anesthetic Recovery.

Toshitsugu Ishihara, Li-Jen Chang

Abstract readCase Reports
In one paragraph

Article in Animals : an open access journal from MDPI, 2026. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Not yet cited in PubMed.

0numbers the graph read from it
0cells of the map it votes in
0citing papers in PubMed
–field-weighted citation impact
1 · What the graph read from it

What it found

Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.

The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.

2 · The registry

The trial behind it

Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.

Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.

3 · Its place in the literature

Who cites it

0 citing papers in PubMed.

No citing paper in PubMed yet.

4 · The record

Corrections and comments

PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.

5 · Who and what money

Authors and funding

2 authors.

Toshitsugu IshiharaDepartment of Small Animal Clinical Sciences, Virginia-Maryland College of Veterinary Medicine, Blacksburg, VA 24061, USA.ORCID 0000-0003-1166-6433
Li-Jen ChangDepartment of Small Animal Clinical Sciences, Virginia-Maryland College of Veterinary Medicine, Blacksburg, VA 24061, USA.ORCID 0009-0007-0207-4520

Funding

No grant is acknowledged in the PubMed record.

6 · The paper itself

Abstract

A 7-year-old, 38.3 kg, male neutered Labrador retriever presented to the Teaching Hospital for a consultation of Comprehensive Oral Health Assessment and Treatment. Nine months prior to the consultation, the patient presented to the ER service in the teaching hospital due to acute right facial swelling. To further evaluate the swelling in the ER, the patient was sedated by IV administration of dexmedetomidine and fentanyl, and ventricular premature contractions (VPCs) were confirmed. The facial swelling subsided afterward, but it recurred. Therefore, the dog was placed under general anesthesia to evaluate the recurrent facial swelling and undergo a dental procedure. After 55 min of discontinuation of isoflurane, no swallowing reflex was observed, making extubation not possible. Naloxone (0.01 mg/kg) was administered IV to reverse the effects of fentanyl. Within one minute of administering naloxone, the patient was extubated. However, the HR surged to 240 bpm, and sinus tachycardia was observed. Ninety minutes after naloxone IV, the HR was 105 bpm with normal sinus rhythm, gradually approaching the pre-anesthesia HR level (110 bpm). Veterinarians should recognize that administration of naloxone could induce arrhythmias. Therefore, continuous monitoring of ECG, pulse, and blood pressure is imperative when administering naloxone.

Indexed as

arrhythmiasdogfentanylnaloxoneprolonged recoveryreversal

Identifiers

PMID42353414
PMCPMC13296010

What OpenQuestion holds

Textmetadata
LicenceCC BY
Read underepoch 390

Registered trials

None linked

Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.